While nursing fraternity forms one of the most important sections of the healthcare profession, there are some issues that have been studies in the past but keep on recurring. One of these issues, which is a life and death satiation, is confusing medication (Cheragi et al., 2013). When the patients are given the wrong medication, they not only deteriorate in health but also the reputation of the particular healthcare institution falls, which starts a chain of other negative outcomes like poor revenues and high turnover. While this has been studied in the past and most of the studies recommending rigorous training on how to handle medication, the problem persists. Most of the cases have resulted in deaths of the patients as their symptoms continued to worsen as the patients may not realize that they may be taking the wrong medication (Shahrokhi et al., 2013). This issue ought to be investigated further and the contribution of personal life as well as that of hospital administration probed further because the lives of the patients depend on this. Errors in the hospital should not be occurring for the mere fact that people entrust their lives to the healthcare system and such errors can be referred to as irresponsibility on the side of the healthcare institution (Ehsani et al., 2013). Some of the probable solutions would include employment of more nurses to ensure a confirmation is done before the medication is passed on to the patient. However, more research should determine whether more human resources are required or different ideas ought to be developed and implemented.
1. Cheragi, M. A., Manoocheri, H., Mohammadnejad, E. & Ehsani, S. R. (2013). Types and causes of medication errors from nurse’s viewpoint. Iran J Nurs Midwifery Res.18(3), 228-231.
2. Ehsani, S. R., Cheraghi, M., Nejati, A., Salari, A., Esmaeilpoor, A. H., & Nejad, E. M. (2013). Medication errors of nurses in the emergency department. J Med Ethics Hist Med. 6, 11.
3. Shahrokhi, A., Ebrahimpour, F. & Ghodousi, A. (2013). Factors effective on medication errors: A nursing view. J Res Pharm Pract, 2(1), 18-23.
The download will start shortly.